Tennessee, 2020Winter Weather in Tennessee, February 20, 2020
February 20, 2020 · NWS OHX · 13 events in 13 counties and zones
A mix of light rain and light snow fell across Middle Tennessee throughout much of the day on February 20. Higher elevations above 800 feet and much of the Cumberland Plateau measured snowfall up to 3 inches.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A mix of light rain and light snow fell across Middle Tennessee throughout much of the day on February 20. Higher elevations above 800 feet and much of the Cumberland Plateau measured snowfall up to 3 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Feb 19, 10:43 PM CST, 5 hours 17 minutes earlier.
Area forecast discussion, Feb 19, 10:43 PM CST, 5 hours 17 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1043 PM CST Wed Feb 19 2020
.UPDATE...
FOR 06Z AVIATION DISCUSSION.
&&
.DISCUSSION...
No major changes to the forecast this evening or for Thursday
morning snow potential. We will adjust hourly temps, dew points,
and pops slightly. Messaging remains the same. First look at new
NAM looks a little too cold with low levels with too much
moisture. Short range CAMs seem pretty good though and line up
well enough with our forecast.
Our 00Z OHX upper air shows very dry air. This dry air was
associated with a strong high pressure system centered over
Fargo, ND. NNE winds will continue to bring coolish and dry air
overnight.
A couple of shortwave troughs will come together to bring our
precipitation chances for tomorrow morning- one already producing
precip over the Lowe Ms Valley and another wave coming down from
the Central Plains. Our area will be located along the northern
edge of the expanding precip shield, so incoming moisture will be
battling the dry air in place. As precipitation becomes heavier,
the air will moisten and evaporative cooling will become a factor,
so some light snow is a good bet. Negative factors for
accumulation include mostly or all above freezing surface air
temps and warm ground. We continue to expect accums mainly south
of I-40, mainly on grassy areas. If there are locations that could
over-achieve, it could be our Plateau where snow may hang on well
into the afternoon and temps may hover near freezing. This could
boost localized amounts to 1 inch or a bit more for some high
elevations spots. The overnight crew may consider an advisory for
that area, but the rest of the Mid State should have few if any
travel impacts.
&&
.AVIATION...
06Z TAF DISCUSSION.
VFR conditions will continue this TAF period at CKV/BNA/MQY
although cigs will gradually lower with VCSH after 11-13Z. At CSV,
a mix of light rain/snow will develop by 11-12Z becoming all snow
by 14Z, with cigs/visibility lowering into the IFR category. Snow
will end at CSV by 21Z with a quick return to MVFR/VFR
conditions. North to northeast winds gusting up to 20 knots are
expected to continue through the TAF period at all airports.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......13
AVIATION........Shamburger
Hazardous weather outlook, Feb 19, 5:20 AM CST, 22 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
520 AM CST Wed Feb 19 2020
TNZ005>011-023>034-056>066-075-077>080-093>095-201100-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
520 AM CST Wed Feb 19 2020
This Hazardous Weather Outlook is for portions of Middle
Tennessee.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Frontal boundary will stall across northern Gulf Coast area
tonight. Disturbances will ride eastward along boundary and
transport moisture northward into colder air as Thursday
progresses. Therefore, a rain, snow mixture is possible for
much of mid state on Thursday morning. Although most locations
are not expected to see any significant wintry mixture
accumulations, Upper Cumberland Region could experience snowfall
accumulations of up to one inch before snowfall ends Thursday
afternoon.
.SPOTTER INFORMATION STATEMENT...
If wintry mixture and or snowfall accumulations occur on
Thursday, especially across Upper Cumberland Region, any
accumulation reports relayed to NWS Nashville office appreciated.
JB Wright
Winter Weather, Fentress
- When
- February 20, 4:00 AM CST to 4:00 PM CST
- Where
- Fentress forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.381, -84.932 (the zone’s center; the record gives no point)
Up to 2.0 inches of snow fell across Fentress County. CoCoRaHS station Clarkrange 6.0 NE measured 2.0 inches of snow, and CoCoRaHS station Jamestown 12.9 S measured 1.2 inches of snow.
Winter Weather, Putnam
- When
- February 20, 4:00 AM CST to 4:00 PM CST
- Where
- Putnam forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.141, -85.495 (the zone’s center; the record gives no point)
Up to 3.0 inches of snow fell across Putnam County. CoCoRaHS station Cookeville 3.3 SSW measured 2.0 inches of snow, and CoCoRaHS station Monterey 3.9 W measured 1.5 inches of snow. Social media reports indicated 3 inches of snow fell 5 miles WNW of Pleasant Hill on Glade Creek Road, and 3 inches of snow fell 5 miles south of Monterey.
Winter Weather, Cumberland
- When
- February 20, 4:00 AM CST to 4:00 PM CST
- Where
- Cumberland forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.950, -84.998 (the zone’s center; the record gives no point)
Up to 3.0 inches of snow fell across Cumberland County. CoCoRaHS station Fairfield Glade 0.1 NNW measured 2.5 inches of snow, CoCoRaHS station Crossville 5.8 SSW measured 2.5 inches of snow, and CoCoRaHS station Crossville 0.9 S measured 2.0 inches of snow. Media and social media reports indicated 3 inches of snow fell in Fairfield Glade, 3 inches of snow fell in Pleasant Hill, and 2 inches of snow fell in Rinnie.
Winter Weather, Dekalb
- When
- February 20, 4:00 AM CST to 4:00 PM CST
- Where
- Dekalb forecast zone
- Reported by
- Social Media
- Coordinates
- 35.980, -85.833 (the zone’s center; the record gives no point)
Up to 1.0 inch of snow fell across De Kalb County. Social media reports indicated 0.75 inches of snow fell 5 miles east of Smithville.
Winter Weather, White
- When
- February 20, 4:00 AM CST to 4:00 PM CST
- Where
- White forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.926, -85.455 (the zone’s center; the record gives no point)
Up to 2.5 inches of snow fell across White County. CoCoRaHS station Sparta 2.0 WSW measured 0.5 inches of snow, and CoCoRaHS station Sparta 8.6 NW measured 0.5 inches of snow. Social media reports indicated 2.5 inches of snow fell on Bon Air Mountain.
Winter Weather, Warren
- When
- February 20, 4:00 AM CST to 4:00 PM CST
- Where
- Warren forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.679, -85.778 (the zone’s center; the record gives no point)
Up to 2.0 inches of snow fell across Warren County. CoCoRaHS station Mcminnville 8.5 ESE measured 2.0 inches of snow, and CoCoRaHS station Morrison 1.9 SSW measured 0.5 inches of snow. Social media reports indicated 2.5 inches of snow fell on Bon Air Mountain.
Winter Weather, Van Buren
- When
- February 20, 4:00 AM CST to 4:00 PM CST
- Where
- Van Buren forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 35.696, -85.453 (the zone’s center; the record gives no point)
Media photos showed around 2 inches of snow fell in Spencer.
Winter Weather, Williamson
- When
- February 20, 4:00 AM CST to 4:00 PM CST
- Where
- Williamson forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.894, -86.899 (the zone’s center; the record gives no point)
Up to 0.5 inches of snow fell across Williamson County. CoCoRaHS station Brentwood 0.5 SSW measured 0.5 inches of snow, CoCoRaHS station Eagleville 3.9 WSW measured 0.5 inches of snow, and CoCoRaHS station Nolensville 2.4 SW measured 0.5 inches of snow. Social media reports indicated 0.5 inches of snow fell just south of College Grove at an elevation of 830 feet MSL.
Winter Weather, Rutherford
- When
- February 20, 4:00 AM CST to 4:00 PM CST
- Where
- Rutherford forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.843, -86.417 (the zone’s center; the record gives no point)
Up to 0.5 inches of snow fell across Rutherford County. CoCoRaHS station La Vergne 2.1 SW measured 0.5 inches of snow.
Winter Weather, Hickman
- When
- February 20, 4:00 AM CST to 4:00 PM CST
- Where
- Hickman forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.803, -87.473 (the zone’s center; the record gives no point)
Up to 1.0 inch of snow fell across Hickman County. CoCoRaHS station Bon Aqua 3.0 ESE measured 0.8 inches of snow.
Winter Weather, Marshall
- When
- February 20, 4:00 AM CST to 4:00 PM CST
- Where
- Marshall forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.469, -86.765 (the zone’s center; the record gives no point)
Up to 1.5 inches of snow fell across Marshall County. CoCoRaHS station Lewisburg 6.2 SSE measured 1.1 inches of snow. Social media reports indicated 1.0 inch of snow fell 1 mile NNW of Cornersville on McDaniel Hollow Road at an elevation of 1100 feet MSL.
Winter Weather, Bedford
- When
- February 20, 4:00 AM CST to 4:00 PM CST
- Where
- Bedford forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.514, -86.459 (the zone’s center; the record gives no point)
Up to 1.0 inch of snow fell across Bedford County. CoCoRaHS station Bell Buckle 2.0 SE measured 1.0 inch of snow. Social media reports indicated 0.75 inches of snow fell 9 miles west of Tullahoma on Chestnut Ridge in the Flat Creek area.
Winter Weather, Grundy
- When
- February 20, 4:00 AM CST to 4:00 PM CST
- Where
- Grundy forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.388, -85.723 (the zone’s center; the record gives no point)
Up to 2.0 inches of snow fell across Grundy County. Grundy County Emergency Management reported varying snow amounts up to 2 inches across the county.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Georgia, February 20 to 29, 2020$225,000 · 1 event
- Winter Storm and Winter Weather in North Carolina, February 20 to 21, 202031 events
- Coastal Flood and High Wind in American Samoa, February 20, 2020$25,000 · 65 kt wind · 6 events
- Strong Wind in Hawaii, February 20, 2020$17,000 · 2 events
- Winter Storm in Virginia, February 20 to 21, 202013 events
- Winter Weather in Arkansas, February 20, 202012 events
- Winter Weather in Virginia, February 20 to 21, 202012 events
- Winter Storm in North Carolina, February 20 to 21, 20208 events
- Winter Storm in North Carolina, February 20 to 21, 20207 events
- Heavy Snow and High Wind in Alaska, February 20 to 21, 202078 kt wind · 5 events
- Winter Weather in North Carolina, February 20 to 21, 20203 events
- High Wind in Texas, February 20, 20201 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 879259, 879262, 879264, 879268, 879270, 879271, 879272, 879273, 879274, 879275, 879278, 879280, 879282.